MAUDE Adverse Event Report: COOK INC FLEXOR HIGH-FLEX ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR HIGH-FLEX ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number G49043
Medical Device Problem Codes Material Separation (1562); Stretched (1601)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/11/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Reporter occupation = tech.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, prior to use, as the doctor was attempting to shape the device, a flexor high-flex ansel guiding sheath stretched and "ripped" at the shaft, exposing the coils of the device.The dilator was in place at the time of the event.Another device of the same type was used to complete the procedure, an angio of the right leg, successfully.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Event or Problem Description
No new patient or event information to report.
 
Additional Manufacturer Narrative
Description of event: as reported, prior to use, as the doctor was attempting to shape the device, a flexor high-flex ansel guiding sheath stretched and "ripped" at the shaft, exposing the coils of the device.The dilator was in place at the time of the event.Another device of the same type was used to complete the procedure, an angio of the right leg, successfully.Investigation ¿ evaluation.An interview of personnel, visual inspection and dimensional verification of the returned device was conducted.A document based investigation was also performed including a review of complaint history, device history record, drawings, the instructions for use, manufacturing instructions, quality control data, and specifications.The complainant returned one device prior to use to cook for investigation.Physical examination of the returned device showed: the sheath material was separated 15.5cm from the distal end with coil exposure.The material was tested for delamination and embrittlement by bending the shaft and looking for failures.None were found.A review of the device history record found no non-conformances related to the reported failure mode.Because there are no related non-conformances, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot related complaints that have been received from the field, it was concluded that there is no evidence that nonconforming product exists in house or in field.A review of complaint history records shows no other complaints associated with the complaint device lot.The instructions for use (ifu), provides the following information to the user related to the reported failure mode: how supplied "upon removal from package, inspect the product to ensure no damage has occurred." a capa was initiated due to an increase in the number of complaints for bond separation of flexor sheaths.The scope of the capa was expanded to include material separation that occurs anywhere along the shaft of the sheath.The capa team did not arrive at a definitive root cause.Based on the provided evidence and the completed investigation, cook has concluded device failure due to unintended user error contributed to this incident.Per the quality engineering risk assessment, no further action is warranted.Cook will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
FLEXOR HIGH-FLEX ANSEL GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key10427182
Report Number1820334-2020-01515
Device Sequence Number2960990
Product Code DYB
UDI-Device Identifier00827002490437
UDI-Public(01)00827002490437(17)211210(10)9371089
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K142829
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/18/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/10/2021
Device Model NumberG49043
Device Catalogue NumberKCFW-7.0-35-55-RB-HFANL1-HC
Device Lot Number9371089
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/25/2020
Initial Date Received by Manufacturer 08/11/2020
Supplement Date Received by Manufacturer11/11/2020
Initial Report FDA Received Date08/19/2020
Supplement Report FDA Received Date11/18/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SER18-150-30-100